Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having ear pain, discharge with foul smell. On amoxicillin. Not able to detect the infection due to wax formation

my 10 year old daughter had a 7 day course of amoxicillin for earache the doctor said there was that much wax in the ear she couldn t she behind the ear drum so the medication was given because we was going away incase she had an infection due to the pain she was in now 18 days later shes still losing alot of wax but starting last night there is a really foul smell with it ,not really had any pain for last 2 week the colour of discharge is darkorange to brown
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HCM,

The dark orange/brown color of discharge can be due to presence of blood.

In suppurative otitis media, when pus/discharge finds exit, pain decreases.

Foul smell in discharge is due to presence of infection.

Antibiotic resistance is very common. It seems that infecting organism is not sensitive to amoxycillin.

To identify infecting organism and effective antibiotics, you should get Culture & Sensitivity test of ear discharge, done.

Your doctor can prescribe antibiotic on the basis of C & S report, and can add Tinidazole/Metronidzole to it for better results.

Thanks for your trust in Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor